Results 1 to 2 of 2

Thread: Venlafaxine side effects (especially vision changes)

  1. #1
    Join Date
    Nov 2010
    Posts
    81

    Unhappy Venlafaxine side effects (especially vision changes)

    Hey,

    So I'm on 2(ish) weeks on 75mg of Venlafaxine after tapering off prozac a week ago.

    Although my mood has improved I am feeling pretty messed up side effect wise. Just want to ask if anyone has had these and if they settle as I am debating dropping the dose back down to 37.5mg/switching to something else or coming off them completely.

    I have been getting:
    - Raised resting heart rate
    - High blood pressure
    - Twitching in my nose other body parts
    - Jerky movements
    - Tingling in my face
    - Disturbed sleep patterns (although settled a bit this week)

    What has concerned me the most and brought me here is blurred vision.

    It started today (after two weeks of not having it) felt like I was in a dream, my vision has not been sharp and has been hazy all day like out of focus.

    I rang my doctor who said I should go for an eye test but this evening I was laying in bed looking at my phone for like an hour close up. When I got up to go get a drink I noticed my vision was very blurry and freaked me out can't read any text I could read before at a medium distance. Text close up seems out of focus and everything seems super fuzzy.

    I put it down to a common side effect listed as "vision changes" though if it's blurred vision to ring your doctor straight away which I did but she didn't seem too worried though as it's worse this evening I am panicking it's a stroke or a brain bleed brought on by raised blood pressure.

    Can anyone relate?
    __________________
    Current Medication:
    20mg Fluoxetine

    Previous Medication:
    Propranalol, Sertraline, Seroxat and Citalopram

    Song covers on sound cloud:
    http://soundcloud.com/nathan-daly

  2. #2
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    6,763

    Re: Venlafaxine side effects (especially vision changes)

    Apart from "raised" BP, everything you mention is pretty standard with Ven, including problems with vision which I still get after many years of taking it. This problem is particularly noticeable when trying to refocus on something. It's annoying but not serious.

    When you say your BP is "raised", by how much? Slight increases can be a side effect of Ven but you should see GP if worried.

    Also, 2 weeks is nowhere near long enough for this med to "work". I would wait at least 4-6 weeks before making a judgement. And remember that Prozac is a very long-acting AD and will be present in your system for up to a month after discontinuation causing levels of Ven to be slightly higher (due to cytochrome P450 inhibition).
    __________________
    KK

    Never Surrender, Comrade

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. venlafaxine increase side effects
    By nicola1980 in forum Effexor / Venlafaxine
    Replies: 265
    Last Post: 24-07-15, 00:54
  2. Coming off Venlafaxine and its side effects.
    By Jon321 in forum Effexor / Venlafaxine
    Replies: 4
    Last Post: 15-04-14, 21:46
  3. Venlafaxine side effects
    By Harlerscupcake in forum Effexor / Venlafaxine
    Replies: 6
    Last Post: 23-09-13, 20:48

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •